Alert archive / Oregon / Wind Advisories in 2024
Wind Advisory 22, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Sep 25, 2024, 2:32 PM PDT for Lake County, Oregon. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2024, 2:32 PM PDT (21:32 UTC)
- Expired
- Sep 25, 2024, 8:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
County Lake County, OR
The radar
The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2993 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS76 KMFR 252132 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 232 PM PDT Wed Sep 25 2024 ORZ031-260300- /O.NEW.KMFR.WI.Y.0022.240925T2132Z-240926T0300Z/ Central and Eastern Lake County- Including the cities of New Pine Creek, Paisley, Adel, and Lakeview 232 PM PDT Wed Sep 25 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph. * WHERE...Higher terrain in central and Eastern Lake County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure light outdoor objects like tents or empty trash bins. && $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Sep 25, 4:56 AM PDT, 9 hours 36 minutes earlier.
Area forecast discussion, Sep 25, 4:56 AM PDT, 9 hours 36 minutes before
Area Forecast Discussion National Weather Service Medford OR 456 AM PDT Wed Sep 25 2024 ...Updated AVIATION discussion... .DISCUSSION...The focus this morning was upon the details of an approaching cold front. It is currently about 120 miles offshore, will reach the coast this afternoon, and weaken as it tracks across our area through this evening. It could be considered a weak front in that it is only expected to produce a few hundredths of an inch for the coast from Port Orford northward in the afternoon and early evening, tapering to a trace of showers for Roseburg with measureable amounts to the west, north, and northeast of Roseburg. The remainder of our area is expected to remain dry, with an increase of mid and high level clouds late in the day. On the other hand, it could be considered a strong front in that it will most notably produce southwest to west winds of 15 to 25 mph with gusts to 35 mph across the east side and at exposed, higher elevations of the Cascades. Peak gusts associated with the passage of the front, should bring the strongest winds of up to 45 mph to the Silver Lake/Summer Lake area from 1 PM to 4 PM. Lastly, it could be considered a moderately strong/typical front in that high temperatures this afternoon will be around 8 to 24 degrees lower than yesterday, with the greatest change in the vicinity of the strongest part of the front...for inland/Coquille Valley portions of Coos County, and Douglas County, including Roseburg. While it may be next summer before we again approach the record warmth of yesterday, after today (Thursday through at least Tuesday), above normal temperatures and dry weather with seasonably typical afternoon breezes will return. A very weak front will dissipate as it reaches the coast late Thursday night into Friday morning, with an influx of low clouds at the immediate coast north of Cape Blanco as its only noteworthy impact. East side afternoon and evening breezes will pick up a bit for Saturday and Sunday at 15 mph with gusts as high as 30 mph as an eastward- moving dry trough and front pass by to the north. The 00Z GFS is on the stronger side, a decidedly minority view, in comparison to the GEFS suite of ensemble members in regards to the next cold front of note, expected around next Wednesday. The blended model solution was utilized for the official forecast with the probability of precipitation below 10% across our area. A better chance of a wetting rain looks to be associated with the following trough late next week around Friday Day 9/Saturday Day 10. -DW && .AVIATION...25/12Z TAFS...Marine stratus continues to bring LIFR levels along the Oregon coast. Ceilings are remaining solidly at LIFR, with LIFR visibilities at Brookings and MVFR at North Bend. An approaching front is pushing clouds inland, with stratus expected to fill the Umpqua Valley later this morning. The front will bring periods of scattered showers to Coos and Douglas counties this afternoon. Low ceilings look to remain over these areas through the TAF period. Other inland areas will remain at VFR levels. Gusty winds will affect areas east of the Cascades this afternoon and early evening as the front moves to the east. Winds in these areas will return to normal late tonight. -TAD && .MARINE...Updated 230 AM ,September 24, 2024...Seas will remain below advisory through the middle of the week. Northwesterly swell remains elevated, but not by enough to build steep seas. A weak front may bring scattered marine showers this afternoon and evening. Thunderstorm chances with this front are in the single digits and not a significant concern. Northwesterly swell will decrease on Thursday before increasing further on Friday and Saturday. Additionally, a dry cold front will bring gusty northerly winds over area waters. This combination of conditions will bring steep seas to most area waters on Friday afternoon. Conditions will deteriorate Friday evening and through the day Saturday as the thermal trough strengthens. With current guidance, very steep and hazardous seas are possible south of Coos Bay and beyond 10 nm from shore. There are 10-15% chances of gale winds for Friday evening for areas south of Cape Blanco. Warning products are a certainty, but confidence in timing and areal coverage is moderate and will benefit from additional information. Chaotic seas continue beyond Friday and Saturday with an additional period of elevated gusty winds on Sunday evening. Winds and seas will ease going into next week, but unsettled conditions are likely to remain in outer waters at least. -TAD && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. PACIFIC COASTAL WATERS...None. &&
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:24 PM PDT | Small Craft Advisory | MFR | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.